Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
not me 123

Accutane, Oil and Acne

Recommended Posts

It has been 2 weeks since i finished a 5 month regimen of accutane (30,60,60,60,80) and face is already getting really oily again, my lips are back to normal but there like a ring of dry skin around them, eyes are still a bit dry.

For those who are post tane, have you noticed your oil has come back.. and if so .. has it led to acne coming back???

Should i start using BP??

Share this post


Link to post
Share on other sites

ive had a months break in the middle of my course - and yep the oil came back.

Not as much as before - but pretty good ....and probably would have got worse.

No topical will help with the oil....you can speak to your derm about a maintence dose of like 10mg a week to get rid of the oil.

But a topical like retin a or adapalne would be better.

Share this post


Link to post
Share on other sites
ive had a months break in the middle of my course - and yep the oil came back.

Not as much as before - but pretty good ....and probably would have got worse.

No topical will help with the oil....you can speak to your derm about a maintence dose of like 10mg a week to get rid of the oil.

But a topical like retin a or adapalne would be better.

Have you started to break out again, what have you been doing to prevent breakouts/ oil?

Share this post


Link to post
Share on other sites

we'll ive just started back on accutane - i had a break because of my exams....

I was using retin-a throughout my course anyway and prior to it.......but when I went off the accutane I got oily skin coming back within a week or so and breakouts followed a week later. So even though I was using a topical - it did nothing.

It sucked :)

only thing you can do is topicals and more accutane.....and push for a maintence dosage. Personally I push for as many pills as I can get - because its the only thing that has actually fixed my skin.

Share this post


Link to post
Share on other sites

As for me, facial oil signal the returns of acne. But don't you worry because everyone is different.

You can consider using differin as a maintenance for years if your facial skin isn't sensitive.

Share this post


Link to post
Share on other sites
For those who are post tane, have you noticed your oil has come back.. and if so .. has it led to acne coming back???

Yes, the oil comes back, but don't fret! At the beginning (first few months after) it's pretty bad. Remember you body is adjusting and not used to being able to produce oil so it's producing extra! It will level out, really!

No, it should not lead to acne coming back. You might get some patches of spots (that isn't really active acne) but again, your skin is readjusting.

Should i start using BP??

nooooooooooooooooo!

Share this post


Link to post
Share on other sites

I had rly oily skin and mild/moderate acne. After 1 course, I started noticing the oil returning about a month later. Then it got worse and I had more and more (tiny) little pimples. Now, 7 months later I'm getting a couple whiteheads and pustules, and my skin is oily as ever.

Of course, everyone's skin type/oiliness is different.

Share this post


Link to post
Share on other sites

Hi there, I finished a 7-8 months course of 60mgs of accutane about 3 months ago, I noticed my skin is very oily around the chin and nose. Best of luck to you!

Share this post


Link to post
Share on other sites

see, it sux!

you have to try and get the maintance dosage aswell....accutane is used to solely treat oily skin too...though you'll find it harder to be prescribed

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×